This Morning's Dr Chris warns patients not to eat THIS while on medication

Some herbal medicines could have a harmful effect on the body when taken with conventional medicines, a study has warned.

Heart patients taking warfarin - a blood thinner - suffered complications after also taking sage and green tea herbal remedies, scientists revealed.

But, This Morning’s Dr Chris Steele warned that grapefruit, and grapefruit juice, could have a negative effect on the body.

The fruit could change the effects of conventional medicine in the blood stream, he said.

“Now this is extremely important, we’ve known this quote a while,” said Dr Chris.

“[Some herbal remedies] can have harmful interactions with conventional drugs. They can dilute the affects of medication from your doctor, they can increase the power of the drugs you’ve taken from your doctor, and they can interact together to create adverse reactions.

“Beware of grapefruit and grapefruit juice.

“That affects the levels of conventional medicines in your blood stream.”

Herbal remedies, including St John’s Wort, ginseng and flax seed were found to have harmful side-effects on patients taking prescribed medication, said Dr Chris.

The herbal remedies can have three different reactions to conventional medication.

They can make the prescribed medication less effective, or actually boost its potency.

But, the herbal remedies and prescribed medicine could work together to create “adverse reactions”, said the This Morning guest.

Anti-cancer drugs stopped working in cancer patients after taking ginseng energy drinks, the study revealed.

Patients should also never eat grapefruit, or drink grapefruit juice, when they are taking statins, Dr Chris claimed.

Herbal medicines are made from plant parts, including leaves, roots and flowers, according to the NHS.

They should be taken with the same care and respect as conventional medicines, it said.



from http://www.protein-barscheap.info
via http://www.protein-barscheap.info/search/label/Daily-Express-Health